Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 259, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 29, 2006, 2:51 PM CDT for Gonzales County, Texas. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2006, 2:51 PM CDT (19:51 UTC)
- Expired
- May 29, 2006, 3:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Gonzales County, TX
The radar
The Austin/San Antonio radar (KEWX), 67 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 3:01 PM CDT | HAIL 0.5 | 2 S Gonzales, TX | OFFICER REPORTED MARBLE TO DIME SIZE HAIL ON HIGHWAY 183. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.9 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3081 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 521 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 291951
SVREWX
TXC177-292030-
/O.NEW.KEWX.SV.W.0259.060529T1951Z-060529T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
251 PM CDT MON MAY 29 2006
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GONZALES COUNTY IN SOUTH CENTRAL TEXAS
THIS INCLUDES THE CITY OF GONZALES
* UNTIL 330 PM CDT
* AT 241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
SOUTHEAST OF GONZALES...AND MOVING NORTH AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE WAELDER
LAT...LON 2933 9745 2936 9725 2962 9719 2974 9733
2965 9755
$$2 follow-up statements
000
WWUS54 KEWX 292004
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
303 PM CDT MON MAY 29 2006
TXC177-292030-
/O.CON.KEWX.SV.W.0259.000000T0000Z-060529T2030Z/
GONZALES TX-
303 PM CDT MON MAY 29 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR GONZALES COUNTY...
AT 253 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 7 MILES SOUTHEAST OF GONZALES...MOVING NORTH AT 5 MPH.
HAIL OF UNKNOWN SIZE HAS BEEN REPORTED SOUTH OF GONZALES ON HIGHWAY
183.
OTHER LOCATIONS IN THE WARNING INCLUDE WAELDER
LAT...LON 2933 9745 2936 9725 2962 9719 2974 9733
2965 9755
$$000
WWUS54 KEWX 292031
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
328 PM CDT MON MAY 29 2006
TXC177-292038-
/O.EXP.KEWX.SV.W.0259.000000T0000Z-060529T2030Z/
GONZALES TX-
328 PM CDT MON MAY 29 2006
...THE SEVERE THUNDERSTORM WARNING FOR GONZALES COUNTY EXPIRES AT 330
PM CDT...
THE THUNDERSTORMS OVER GONZALES COUNTY HAVE WEAKENED. HOWEVER THESE
STORMS ARE STILL CAPABLE OF PRODUCING DANGEROUS LIGHTNING...SMALL
HAIL AND WIND GUSTS OF 40 MPH. AN URBAN AND SMALL STREAM FLOOD ADVISORY
REMAINS IN EFFECT UNTIL 445 PM CDT.
LAT...LON 2933 9745 2936 9725 2962 9719 2974 9733
2965 9755
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 12:28 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, May 29, 12:28 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1228 PM CDT MON MAY 29 2006 .AVIATION... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE OCCURRING OVER EAST TEXAS. A NEARLY STATIONARY UPPER LEVEL TROF COMBINED WITH DAYTIME HEATING WERE THE MAIN FACTORS IN THE CONVECTIVE DEVELOPMENT. SOUTH CENTRAL TEXAS IS ON THE WESTERN EDGE OF THIS CONVECTIVE ACTIVITY. OUTFLOW BOUNDARIES AND THE SEA-BREEZE BOUNDARY WILL BE THE FOCUS FOR CONVECTIVE DEVELOPMENT/REGENERATION THIS AFTERNOON. STORMS MAY IMPACT KAUS AND KSAT LATER THIS AFTERNOON SO HAVE INCLUDED A TEMPO GROUP. ISOLATED THUNDERSTORMS WILL ALSO DEVELOP LATE THIS AFTERNOON ALONG THE WEST TEXAS DRY LINE AND ALONG THE EASTERN SLOPES OF THE SIERRA MADRE. 12Z DRT SOUNDING SUGGEST STEERING WINDS WILL NOT BE FAVORABLE FOR TSTMS TO CROSS THE RIO GRANDE RIVER...THUS NO MENTION OF PCPN FOR THE KDRT TAF. OTHERWISE MVFR CIGS WILL DEVELOP AT KAUS AND KSAT AROUND 06Z AND SPREAD EASTWARD TO KDRT BY 10Z. BRIEF IFR CIGS WILL BE POSSIBLE AT KSAT AND KAUS AROUND SUNRISE TUESDAY. CIGS WILL LIFT TO VFR BY 18Z TUESDAY. && .PREV DISCUSSION... (ISSUED 1038 AM CDT MON MAY 29 2006) UPDATE...LOWERED TEMPERATURES (IN SOME LOCATIONS) A LITTLE GIVEN CURRENT TRENDS AND DEWPOINTS. RAISED PROBABILITIES OVER EXTREME EASTERN COUNTY WARNING AREA DUE TO CURRENT RADAR TRENDS AND PROXIMITY TO UPPER LOW (AREA UNDER WESTERN PERIPHERY OF LOW) WITH POSSIBILITY OF LOCALLY HEAVY RAINS ADDED T0 THE FORECAST THIS AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 74 95 73 94 / 10 20 10 20 AUSTIN BERGSTROM INTL AIRPORT 71 94 71 93 / 10 20 10 20 DEL RIO INTL AIRPORT 76 98 75 95 / 10 10 - - SAN ANTONIO INTL AIRPORT 73 94 73 92 / 10 20 10 20 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 02/13
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 4:09 PM CDT | Flash Flood Warning | EWX | Lavaca | 2 hr |
| May 29, 5:13 PM CDT | Flash Flood Warning | EWX | Karnes, Wilson | 2 hr |
| May 29, 5:42 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa | 36 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.